Alert archive / Nebraska / Fire Weather Watches in 2021
Fire Weather Watch 5, NWS North Platte, NE
NWS North Platte, NE issued this fire weather watch at Apr 25, 2021, 1:39 AM MDT for 22 counties in Nebraska. It took effect at Apr 26, 2021, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 25, 2021, 1:39 AM MDT (07:39 UTC)
- In effect from
- Apr 26, 2021, 11:00 AM MDT
- Expired
- Apr 26, 2021, 2:26 AM MDT
- In force
- Issued by
- NWS North Platte, NE
All 22 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 8 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
212 WWUS83 KLBF 250739 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 239 AM CDT Sun Apr 25 2021 ...CRITICAL FIRE WEATHER CONDITIONS MONDAY... Temperatures in the 70s and 80s and very dry air will result in low humidity Monday afternoon. The low humidity and west and southwest winds gusting to 30 mph will lead to critical fire weather conditions across parts of western and north central Nebraska. NEZ210-219-252145- /O.UPG.KLBF.FW.A.0004.210426T1700Z-210427T0200Z/ /O.NEW.KLBF.FW.W.0008.210426T1700Z-210427T0200Z/ Frenchman Basin-Loess Plains- 239 AM CDT Sun Apr 25 2021 /139 AM MDT Sun Apr 25 2021/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRENCHMAN BASIN AND LOESS PLAINS... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Monday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 9 percent. * Impacts...Any fires which do develop have a high probability to spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-206-208-209-252145- /O.NEW.KLBF.FW.A.0005.210426T1700Z-210427T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 239 AM CDT Sun Apr 25 2021 /139 AM MDT Sun Apr 25 2021/ ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NIOBRARA VALLEY...EASTERN PANHANDLE...LOUP RIVERS BASIN AND THE SANDHILLS... The National Weather Service in North Platte has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from Monday afternoon through Monday evening. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fires which do develop may spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF
2 follow-up statements
766 WWUS83 KLBF 252054 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 354 PM CDT Sun Apr 25 2021 ...CRITICAL FIRE WEATHER CONDITIONS TOMORROW... Temperatures in the 70s to upper 80s and very dry air will result in low humidity values tomorrow afternoon. The low humidity and west and southwest winds gusting to 25 mph will lead to critical fire weather conditions across parts of western and north central Nebraska. NEZ210-219-261100- /O.CON.KLBF.FW.W.0008.210426T1700Z-210427T0200Z/ Frenchman Basin-Loess Plains- 354 PM CDT Sun Apr 25 2021 /254 PM MDT Sun Apr 25 2021/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRENCHMAN BASIN AND LOESS PLAINS... * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Southwest 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires which do develop have a high probability to spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-206-208-209-261100- /O.CON.KLBF.FW.A.0005.210426T1700Z-210427T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 354 PM CDT Sun Apr 25 2021 /254 PM MDT Sun Apr 25 2021/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NIOBRARA VALLEY...EASTERN PANHANDLE...LOUP RIVERS BASIN AND THE SANDHILLS... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. * Winds...West 5 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 10 to 20 percent is possible. * Impacts...Any fires which do develop may spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF Brown/Sinclair
341 WWUS83 KLBF 260826 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 326 AM CDT Mon Apr 26 2021 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... Temperatures in the 70s to upper 80s and very dry air will result in low humidity values this afternoon. The low humidity and west and southwest winds gusting to 25 mph will lead to critical fire weather conditions across zone 204 in the western Sandhills and zones 210 and 219 in southwest Nebraska. NEZ206-208-209-260930- /O.CAN.KLBF.FW.A.0005.210426T1700Z-210427T0200Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 326 AM CDT Mon Apr 26 2021 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NIOBRARA VALLEY...EASTERN PANHANDLE...LOUP RIVERS BASIN AND THE SANDHILLS... The National Weather Service in North Platte has cancelled the Fire Weather Watch. While low humidity below 15 percent in some areas will occur this afternoon, winds will be light southwest with any wind gusts expected to be 15 mph or less. Therefore, the Fire Weather Watch has been cancelled for zones 206, 208, and 209. Zone 206 has been upgraded to a Red Flag Warning. $$ NEZ204-262230- /O.UPG.KLBF.FW.A.0005.210426T1700Z-210427T0200Z/ /O.EXA.KLBF.FW.W.0008.210426T1700Z-210427T0200Z/ Eastern Panhandle/Crescent Lake NWR- 226 AM MDT Mon Apr 26 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PANHANDLE AND CRESCENT LAKE NWR... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 11 AM this morning to 8 PM MDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...West to southwest 10 to 20 mph with gusts up to 25 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fires which do develop may spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ210-219-262230- /O.CON.KLBF.FW.W.0008.210426T1700Z-210427T0200Z/ Frenchman Basin-Loess Plains- 326 AM CDT Mon Apr 26 2021 /226 AM MDT Mon Apr 26 2021/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRENCHMAN BASIN AND LOESS PLAINS... * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...West wind becoming south 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires which do develop have a high probability to spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Apr 24, 10:22 PM MDT, 3 hours 17 minutes earlier.
Area forecast discussion, Apr 24, 10:22 PM MDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1122 PM CDT Sat Apr 24 2021 .SHORT TERM...(This evening through Sunday night) Issued at 405 PM CDT Sat Apr 24 2021 A warm front will lift across northern NE into the Dakotas tonight as a weak disturbance moves across a flattened upper ridge. This will bring a 20 to 30 percent chance for rain showers to north central NE. On Sunday, a thermal ridge will build into the region with h85 temperatures climbing to 16-21C by late afternoon. Highs will reach around 80 south to the mid and upper 70s north. .LONG TERM...(Monday through Saturday) Issued at 405 PM CDT Sat Apr 24 2021 The warmest day comes Monday as an upper trough builds across the Great Basin and a cold front moves into northern WY and central SD. Highs will reach into the 80s and will bring low humidity and gusty southwest winds. A Fire Weather Watch is in effect Monday afternoon and evening. Monday night into Tuesday, a deep trough will move into the region. This will bring high temperatures back into the 50s to low 60s. Precipitation chances will return. The best chances will be Tuesday into Tuesday night. Regarding medium range models, the ECMWF remains slower with the advancement of the upper trough than the GFS, which supports chances lingering into Wednesday. Added a chance for thunderstorm activity across southwest NE Tuesday afternoon and evening with this system. Upper ridging will build in Thursday through Saturday with a warming trend. Highs by Friday should range in the 70s, with 70s to low 80s Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1121 PM CDT Sat Apr 24 2021 Overnight scattered to broken high cloudiness is expected across western and north central Nebraska. Some low level wind shear is expected with southerly 40 KT winds expected 1500 FT AGL. The threat for wind shear will continue through daybreak Sunday morning. Skies will clear on Sunday with some scattered high clouds during the day into Sunday evening. && .FIRE WEATHER... Issued at 405 PM CDT Sat Apr 24 2021 Elevated fire weather conditions are possible Sunday across most of western and north central Nebraska. Lowest humidity values will be in the upper teens in parts of southwest Nebraska and the Sandhills. The strongest wind gusts will be out of the southwest up to 25 miles per hour. On Monday, critical fire weather conditions are possible mainly south Interstate 80 due to humidity values between 10 and 15 percent. High temperatures will be in the 80s across most of southwest and north central Nebraska. Southwesterly wind gusts up to 30 miles per hour are possible west of Highway 83. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday afternoon through Monday evening for NEZ210-219. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler FIRE WEATHER...Roberg
Hazardous weather outlook, Apr 24, 2:59 PM MDT, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 359 PM CDT Sat Apr 24 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-252100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 359 PM CDT Sat Apr 24 2021 /259 PM MDT Sat Apr 24 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Elevated fire weather conditions are possible Sunday across most of western and north central Nebraska, with humidity between 15 and 25 percent and wind gusts up to 25 mph. Critical fire weather conditions are anticipated Monday mainly south of Interstate 80 due to low relative humidity values, as low as 10 percent and wind gusts up to 30 mph. There is a slight chance of thunderstorms on Tuesday evening in southwest Nebraska, ending before midnight. The risk for severe weather remains low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:39 AM MDT | Red Flag Warning | LBF | Arthur, Chase, Cherry, Deuel, Frontier, Garden and 6 more | 40 hr |
Nearby
Fire Weather Watches in Nebraska, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.